MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I16-40
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Fistula (1862); Clinical Endoleak (4843)
Date of Event 12/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a suprarenal stent graft extension and an infrarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Reportedly, post initial procedure on an unknown date the patient was identified with aneurysm enlargement and a suspected a type ii endoleak and a re-intervention was completed.Now, approximately 4.5 years post initial procedure another re-intervention for type ii endoleak was performed.Embolization on the lumbar artery via internal iliac artery was completed.A type iiib endoleak was identified with a computed tomography angiogram (cta).The physician elected to implant an additional afx2 bifurcated stent graft.The procedure was successfully completed and the patient was reported to be in stable condition.This event was previously reported under mfr # 2031527-2022-00018.On (b)(6) 2023 the patient was found to have a fistula between the duodenum and small intestines.The physician elected to explant all the afx stent grafts and replaced the abdominal aorta with a "y" shaped artificial graft.During the explant procedure, the physician found a hole (classified as a type 3b endoleak) in the original afx stent graft.The patient status was reported as stable post operatively.The explanted stent grafts are available for return.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The explanted device was returned to endologix for evaluation.Endologix received one afx bifurcated stent graft for evaluation, which was shipped securely in a biohazard bag within a box.Upon receipt, blood and tissue residue were observed.The device underwent thorough decontamination, followed by a detailed visual analysis.During examination, a 5mm hole was identified at the base of the bifurcation, and stent struts were observed protruding through the graft material.This discovery confirmed the reported type 3b endoleak, attributed to the hole in the graft.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3b endoleak and duodenal fistula are unconfirmed.The explant is confirmed.This is moderately consistent with the reported adverse event/incident.There were multiple revisions of previously placed graft.This may have contributed to the reported event but could not conclusively be determined due to lack of relevant medical information (cautionary product usage).It could not be conclusively determined if the hole in the graft was explant damage, from the main body placed at index or the main body placed 12 january 2022.The hole may be the type 3b endoleak noted in a previous event reported on 12 january 2022.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms for this complaint could not be determined.The final patient status was reported as stable postoperatively.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: d9: device available for eval has been updated.G3: awareness date has been updated.H3: device evaluated by mfg has been updated.H3: device ret to mfg for eval has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key18491296
Report Number3011063223-2024-00006
Device Sequence Number20580852
Product Code MIH
UDI-Device Identifier00818009010018
UDI-Public(01)00818009010018(17)200310
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/10/2020
Device Model NumberBA25-80/I16-40
Device Lot Number1664833010
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX INFRARENAL EXTENSION, LOT # 1643184003.; AFX SUPRARENAL EXTENSION, LOT # 1649889002.; AFX2 BIFURCATED STENT GRAFT, LOT # 2421327004.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale